MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult to Insert (1316); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes Hematoma (1884); Laceration(s) (1946); Rupture (2208)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable; lens remains implanted.(b)(4).Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional investigation request have been received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts were made to obtain missing information; however, to date a response has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor experienced an issue with the loader of the preloaded intraocular lens (iol) causing an iris laceration and rupture.Further a hematoma was reported in the anterior chamber.Medical intervention with drops was prescribed post op.Patient visual acuity was 20/40 and a slower visual recovery was noted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received states the intraocular lens, serial # (b)(4) remains implanted.Patient is still healing - last visit was (b)(6) 2019 and patient's visual acuity (va) was 20/40.Patient's pre-op va was 20/30.Patient will be seen again this thursday, (b)(6) 2019.Current and ongoing prescriptions include a topical ointment with miro 128 and durazol drops.Patient was prescribed diamox post op for 1 week to help with the iris laceration injury that resulted in pressure elevation in this left eye.Patient had right eye done (b)(6) 2019, and is doing great with that eye, va is 20/25.Surgery date confirmed as (b)(6) 2019 for this left eye.Patient is currently not fully healed and continues being seen at this time.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8877397
Report Number2648035-2019-00865
Device Sequence Number243069
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)220516
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/09/2019
10/25/2020
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/15/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Date Report Sent to FDA01/01/2005